Arkansas, 2010Wildfire in Arkansas, September 15, 2010
September 15, 2010 · NWS SHV · 1 event in 1 county or zone
Drought conditions resulted in a fire that got out of control across portions of Southwest Arkansas during the afternoon hours on Wednesday, September 15th. This fire burned 244 acres of land near Taylor, Arkansas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions resulted in a fire that got out of control across portions of Southwest Arkansas during the afternoon hours on Wednesday, September 15th. This fire burned 244 acres of land near Taylor, Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 15, 1:22 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Sep 15, 1:22 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
222 PM CDT WED SEP 15 2010
.DISCUSSION...
STNRY BOUNDARY OVER CENTRAL PLAINS BEGINNING TO MOVE SOUTH
ACROSS KS...BEING PUSHED BY POLAR FRONT MOVG INTO MONTANA.
STRONG ZONAL UPPER FLOW WILL LIMIT CONTINUED SOUTHWARD MOTION OF
BOUNDARY...BUT MAY GET CLOSE ENOUGH TO BRING A FEW SHOWERS AND
TSTMS INTO THE INTERSTATE 30 CORRIDOR OR SO TOMRORROW...WITH UPPER
JET ALSO MAKING ITS CLOSEST APPROACH TO AREA FROM THE NORTH. SLIGHTLY
ENHANCED SOUTHERLY FLOW MAY ALSO CREATE SCATTERED COASTAL
CONVECTION AND DRIFT INTO SOUTHERN CWA NEXT COUPLE OF AFTNS. AS
SUPPORTING LOW MOVES QUICKLY FROM GREAT LAKES ON THURSDAY...TO NEW
ENGLAND BY FRIDAY... SUPPORT FOR LIFT ALONG THIS BOUNDARY
DIMINISHES...AND UPPER RIDGE FULLY TAKES OVER AGAIN. AS THIS RIDGE
BECOMES CENTERED ALMOST DIRECTLY OVERHEAD...NOT ONLY REMOVING POPS
THRU REST OF FCST...BUT REMOVE MOST MENTION OF CLOUDS AS WELL. ALTHOUGH
DEWPOINTS WILL LIKELY REMAIN IN THE MID TO UPPER 60S...DRIER AIR
ALOFT WILL INCREASE BY END OF THE WEEKEND....AIDED BY THE EASTERLY
FLOW IN THE GULF IN RESPONSE TO TROPICAL STORM KARLA MOVG WESTWARD
ACROSS GULF INTO MEXICO. THUS...ALTHOUGH HIGHS TO REMAIN IN THE
MID TO UPPER 90S FOR THE MOST PART NEXT FEW DAYS....THANKFULLY THESE
MODERATE DEWPOINTS SHOULD SAVE US FROM ANY MORE HEAT ADVISORIES.
LATER IN EXTENDED...A SUBTLE EASING OF THIS RIDGE MAY ALLOW FOR
SOME LIMITED SEA BREEZE ACTIVITY...SO ADDING ISOLD AFTN
SHOWERS...MAINLY SOUTHERN SECTIONS...TOWARDS END OF EXTENDED./VII/
&&
.AVIATION...
VFR FLIGHT CONDITIONS WILL PREVAIL FOR ALL SITES FOR MUCH OF THE
FORECAST PERIOD. SCATTERED CU BASED AROUND 3-5 KFT HAS AGAIN
DEVELOPED OVER MANY LOCATIONS THIS AFTERNOON. THIS WILL CLEAR THIS
QUICKLY AFTER SUNSET THIS EVENING. OTHERWISE EXPECT PERIODS OF
CIRRUS OVER THE REGION THROUGH THE FORECAST PERIOD. WILL NOT RULE
OUT THE POSSIBILITY FOR LFK TO AGAIN SEE FOG OR STRATUS ON THURSDAY
MORNING...WHICH COULD BRING A COUPLE HOURS OF REDUCED VSBYS/CIGS
DURING THE MORNING HOURS ON THURSDAY. ANY THAT DEVELOPS WILL
QUICKLY LIFT AFTER SUNRISE. OTHERWISE EXPECT SOUTH WINDS BETWEEN
5-10 KTS THROUGH THE DAY TO CONTINUE. THESE WINDS WILL WEAKEN
DURING THE EVENING AND OVERNIGHT HOURS...AND THEN AGAIN INCREASE
BACK TO 5-10 KTS FOR THURSDAY. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 96 73 97 71 / 10 0 10 10 10
MLU 68 95 70 98 68 / 10 20 20 10 10
DEQ 71 92 70 96 69 / 10 20 10 10 10
TXK 70 93 72 96 70 / 10 20 10 10 10
ELD 69 93 70 97 70 / 10 20 20 10 10
TYR 73 94 74 96 73 / 10 0 10 20 20
GGG 71 95 73 97 72 / 10 0 10 20 20
LFK 71 94 74 96 71 / 10 20 10 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Sep 15, 10:56 AM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT WED SEP 15 2010
ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-
124>126-136>138-149>153-165>167-161700-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
1156 AM CDT WED SEP 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ARZ050-051-059-OKZ077-TXZ096-161700-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-
1156 AM CDT WED SEP 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP FROM MID AFTERNOON
UNTIL EARLY THIS EVENING. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
VII
Wildfire, Lafayette
- When
- September 15, 4:00 PM CST to 10:00 PM CST
- Where
- Lafayette forecast zone
- Reported by
- Newspaper
- Coordinates
- 33.241, -93.607 (the zone’s center; the record gives no point)
A fire fueled by extreme drought conditions burned about 244 acres of timber late Wednesday in Lafayette County, Arkansas, according to the Arkansas Forestry Commission. The fire was about 10 miles northwest of Taylor on a pine tree plantation. No one was hurt in the blaze, and no homes were damaged. Fire departments in the county battled the fire with the help of a single-engine airplane used to drop water. Four forestry service bulldozers and two bulldozers from Deltic Timber were also used to suppress the fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, September 15, 2010$150 million · EF0 · 51 events
- Tornado and Flash Flooding in Missouri, September 15 to 16, 2010$179,000 · EF0 · 30 events
- Flash Flooding and Damaging Winds in Kansas, September 15 to 16, 2010$210,000 · 59 kt wind · 9 events
- Flooding and Hail in Minnesota, September 15 to 16, 2010$15,000 · 1.75 in hail · 13 events
- Hail in Iowa, September 15, 2010$24,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Minnesota, September 15, 2010$15,000 · 1.5 in hail · 8 events
- Flash Flooding and Flooding in Kansas, September 15, 20101 in hail · 9 events
- Hail and Damaging Wind in Oklahoma, September 15, 20102.75 in hail · 8 events
- Hail and Damaging Winds in Nebraska, September 15, 20101.5 in hail · 7 events
- Hail in South Dakota, September 15, 20101 in hail · 6 events
- Hail and Damaging Winds in Iowa, September 15, 20101 in hail · 6 events
- Flash Flood and Hail in Kansas, September 15, 2010$200 · 0.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253131.